ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B453 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(6).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.During use on the patient.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an prostatectomy procedure on (b)(6) 2025 and barbed suture was used.The problem of the suture pulling off the needle happened in surgery.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one detached needle and one suture outside the winding former were received for analysis.Product code sxpp1b453.During examination, a short insertion length was observed at the suture end, and no remnant was found within the needle barrel hole.Visual inspection determined that the needle and suture were detached due to the suture insertion did not meet the specified acceptance criteria.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through eth quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.